MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT BROACH SZ6; HIP INSTRUMENTS : BROACHES

DEPUY ORTHOPAEDICS INC US SUMMIT BROACH SZ6; HIP INSTRUMENTS : BROACHES
Model Number 2570-00-120
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the male connection part on the summit size 6 broach broke during surgeon use.The broken tip was no longer than 10mm and was found inside the broach handle.All parts were held together to ensure there were not any remaining pieces.Was verified by surgeon.
 
Additional Manufacturer Narrative
Product complaint # : pc-(b)(4).Investigation summary : the instrument associated with this report was not returned.Depuy-synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Territory (b)(4) reported that the male connection part on the summit size 6 broach broke during surgeon use.The broken tip was no longer than 10mm and was found inside the broach handle.All parts were held together to ensure there were not any remaining pieces.Was verified by surgeon.The device associated with this report was not returned for evaluation.Attempts to get additional information went unanswered.The lot number that helps determine the age of the device was not available.Review of the device history records and/or a lot specific complaint database search was not possible as the lot code required was not provided.The investigation could not verify or identify any product contribution to the reported event with the information provided.Based on the inability to identify root cause, the need for corrective action was not indicated.Complaints will be monitored under post market surveillance sep (b)(4).Device history lot : a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.

Brand Name
SUMMIT BROACH SZ6
Common Device Name
HIP INSTRUMENTS : BROACHES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11968382
Report Number1818910-2021-12242
Device Sequence Number14263432
Product Code HTQ
UDI-Device Identifier10603295142935
UDI-Public10603295142935
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2570-00-120
Device Catalogue Number257000120
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR